I copied this drug interaction and this is the information I found. The warning is considered :Moderate"
Applies to: Medrol (methylprednisolone), Relafen (nabumetone)
MONITOR: The combined use of oral corticosteroids and nonsteroidal anti-inflammatory drugs (NSAIDs) may increase the potential for serious gastrointestinal (GI) toxicity, including inflammation, bleeding, ulceration, and perforation. In a large, case-control study of elderly patients, those who used corticosteroids and NSAIDs concurrently had an estimated relative risk (RR) for peptic ulcer disease and GI hemorrhage of 14.6 compared to those who used neither. Oral corticosteroid use was associated with a doubling of the risk (estimated RR = 2.0), but the risk was confined to those who also used NSAIDs. It is possible that both categories of agents are ulcerogenic and have additive effects on the GI mucosa during coadministration. Some investigators have also suggested that the primary effect of corticosteroids in this interaction is to delay healing of erosions caused by NSAIDs rather than cause de novo ulcerations.
MANAGEMENT: Caution is advised if oral corticosteroids and NSAIDs are used together, especially in patients with a prior history of peptic ulcer disease or GI bleeding and in elderly and debilitated patients. During concomitant therapy, patients should be advised to take the medications with food and to immediately report signs and symptoms of GI ulceration and bleeding such as severe abdominal pain, dizziness, lightheadedness, and the appearance of black, tarry stools. The selective use of prophylactic anti-ulcer therapy (e.g., antacids, H2-antagonists) may be considered
Good luck to you and if you have any concerns, please call your doctor.
My Best Wishes,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2013 • 1 answer
Posted 5 Dec 2013 • 2 answers
Methylprednisolone - I have 3 ruptured discs in my back and I started a Medrol 4 mg dose pack a few?
Posted 4 Apr 2017 • 3 answers
Posted 23 Apr 2017 • 0 answers
Posted 15 days ago • 0 answers